MAUDE Adverse Event Report: CONMED CORPORATION UNIVERSAL DISPOSABLE ELECTRODE; ELECTRODE BLAD

CONMED CORPORATION UNIVERSAL DISPOSABLE ELECTRODE; ELECTRODE BLAD
Model Number 138100
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) 138100 was received in original, unopened packaging.Visual inspection of the device did not display an abnormality with regards to the seal, however, the poly component of the packaging was stressed at the location in which the electrode tip meets the packaging.Dye testing was conducted on the device and found that there was no breach of sterility in the seal of the packaging.The ink appearing at the bottom of the packaging was not due to seal damage, but due to excess ink coming in contact with the paper component on the back side of the packaging.However, a hole was identified at the location of the stressed poly where ink was able to drip out of the packaging.The hole in the poly component of the packaging compromises the sterility of the device.A review of the dhr found no anomalies that would contribute to this issue.A two-year review of complaint history revealed there has been a total of 27 complaints, regarding 63 devices, for this family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; - it is standard medical practice to inspect and/or test equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 138100, universal disposable electrode, appeared to have a tear in the packaging.A dye leak test was performed and confirmed there was a sterility breach.This report si being raised on the basis of malfunction with potential for injury upon reoccurence.

Brand Name
UNIVERSAL DISPOSABLE ELECTRODE
Common Device Name
ELECTRODE BLAD
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8000310
Report Number1320894-2018-00227
Device Sequence Number19130234
Product Code GEI
UDI-Device Identifier30653405003322
UDI-Public(01)30653405003322(17)221023(10)201710241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/23/2022
Device Model Number138100
Device Catalogue Number138100
Device Lot Number201710241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/24/2018
Patient Sequence Number1